On Maximal Unipotent Subgroups of a Special Linear Group Over Commutative Ring

  • 4 Accesses

It is proved that all maximal unipotent subgroups of a special linear group over commutative ring with identity (such that the factor ring of its modulo primitive radical is a finite direct sum of Bézout domains) are pairwise conjugated and describe one maximal unipotent subgroup of the general linear group (and of a special linear group) over an arbitrary commutative ring with identity.

This is a preview of subscription content, log in to check access.

Access options

Buy single article

Instant unlimited access to the full article PDF.

US$ 39.95

Price includes VAT for USA

Subscribe to journal

Immediate online access to all issues from 2019. Subscription will auto renew annually.

US$ 199

This is the net price. Taxes to be calculated in checkout.


  1. 1.

    D. A. Suprunenko, Groups of Matrices [in Russian], Nauka, Moscow (1972).

  2. 2.

    A. I. Mal’tsev, “Some classes of infinitely solvable groups,” Mat. Sb., 28, 567–588 (1951).

  3. 3.

    E. R. Kolchin, “On certain concepts in the theory of algebraic matrix groups,” Ann. Math., 49, 774–789 (1948).

  4. 4.

    V. P. Platonov and A. Potapchik, “New combinatorial properties of linear groups,” J. Algebra, 235, No. 1, 399–415 (2001).

  5. 5.

    O. I. Tavgen’ and S. Yan, “Unipotency of the image of representation of F 2(x, y) in GL(6,C) under the condition of mapping of primitive elements into unipotent matrices,” Vestn. Belorus. Gos. Univ., Ser. 1, No. 2, 114–119 (2010).

  6. 6.

    G. McNinch, “Abelian unipotent subgroups of reductive groups,” J. Pure Appl. Algebra, 167, No. 2-3, 269–300 (2002).

  7. 7.

    I. I. Simion, “Witt overgroups for unipotent elements in exceptional algebraic groups of bad characteristic,” Mathematica, 57 (80), No. 1-2, 104–116 (2015).

  8. 8.

    V. M. Petechuk, “On the triangulation of some unipotent matrix groups over bodies,” Izv. Akad. Nauk Belorus. SSR, Ser. Fiz.-Mat. Nauk, No 6, 44–46 (1987).

  9. 9.

    P. M. Gudivok and E. Ya. Pogorilyak, “On the modular representations of finite groups over integral domains,” Tr. Mat. Inst. Akad. Nauk SSSR, 183, 78–86 (1990).

  10. 10.

    P. M. Gudivok and V. P. Rud’ko, “On the Sylow subgroups of a general linear group over integral domains,” Dop. Nats. Akad. Nauk Ukr., No. 8, 5–7 (1995).

  11. 11.

    A. A. Tylyshchak, “On maximal unipotent subgroups of the general linear group over commutative rings,” Visn. Kyiv. Univ., Ser. Fiz.-Mat. Nauk., No 3, 115–117 (2010).

  12. 12.

    T. Y. Lam, Exercises in Classical Ring Theory, Springer New York (1995).

Download references

Author information

Correspondence to A. A. Tylyshchak.

Additional information

Translated from Ukrains’kyi Matematychnyi Zhurnal, Vol. 71, No. 8, pp. 1150–1156, August, 2019.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Tylyshchak, A.A. On Maximal Unipotent Subgroups of a Special Linear Group Over Commutative Ring. Ukr Math J 71, 1312–1319 (2020).

Download citation